Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 352, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 9, 2014, 6:55 PM CDT for Jewell County, Kansas. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2014, 6:55 PM CDT (23:55 UTC)
- Expired
- Sep 9, 2014, 7:15 PM CDT
- In force
- 20 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 61 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 6:56 PM CDT | TSTM WND GST 65 | 5 E Lovewell State Park, KS | ESTIMATED WIND GUSTS TO AROUND 65 MPH BLEW DOWN SOME BRANCHES. ALSO ACCOMPANIED BY HAIL UP TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS53 KGID 092355
SVRGID
KSC089-100015-
/O.NEW.KGID.SV.W.0352.140909T2355Z-140910T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEBBER...OR
18 MILES NORTHWEST OF BELLEVILLE...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
WEBBER AND LOVEWELL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 3982 9794 3982 9814 4000 9814 4000 9793
3987 9793
TIME...MOT...LOC 2355Z 263DEG 28KT 3993 9795
HAIL...1.00IN
WIND...<50MPH
$$
ROSSI1 follow-up statement
947
WWUS53 KGID 100011
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
711 PM CDT TUE SEP 9 2014
KSC089-100021-
/O.EXP.KGID.SV.W.0352.000000T0000Z-140910T0015Z/
JEWELL KS-
711 PM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEWELL COUNTY
WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 3982 9794 3982 9814 4000 9814 4000 9793
3987 9793
TIME...MOT...LOC 0009Z 263DEG 28KT 3993 9795
$$
ROSSIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 6:36 PM CDT, 19 minutes earlier.
Area forecast discussion, Sep 9, 6:36 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 636 PM CDT TUE SEP 9 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 339 PM CDT TUE SEP 9 2014 THE MAIN ISSUES FOR THE SHORT TERM INCLUDE THE CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ALSO THE POTENTIAL FOR SEVERE WEATHER THROUGH THIS EVENING. THEN FOCUS TURNS TO POTENTIAL FOR LINGERING SHOWER ACTIVITY LATE TONIGHT AND HIGHS FOR WEDNESDAY. THE WEATHER SITUATION IS QUITE COMPLEX THIS AFTERNOON. A MID TO UPPER LEVEL TROUGH IS SWINGING THROUGH THE ROCKIES AND IS ON THE WAY TO THE CENTRAL PLAINS. AHEAD OF THIS TROUGH...AT THE SURFACE...A LOW NEAR THE COLORADO/KANSAS BORDER IS HEADING TO THE EAST NORTHEAST AS A WARM FRONT/STATIONARY FRONT EXTENDS NORTHEAST INTO SOUTHERN/SOUTHEASTERN NEBRASKA. A COLD FRONT IN FAR NORTHERN NEBRASKA IS HEADING SOUTH...BEING DRIVEN SOUTH AS AN UPPER LEVEL JET STREAK MOVES SOUTHEAST...AHEAD OF THE AFOREMENTIONED WAVE. PRECIPITAL WATER IS HIGH FOR THIS TIME OF YEAR AND DEWPOINTS ARE INTO THE 70S SOUTH OF THE WARM/STATIONARY FRONT. JUST NORTH OF THE FRONT...DEWPOINTS ARE STILL MOIST FOR THIS TIME OF THE YEAR IN THE MID TO UPPER 60S. 1-3K J/KG OF CAPE IS AROUND RIGHT NOW...MORE TO THE SOUTH. THERE IS QUITE A BIT OF CONVECTIVE INHIBITION DUE TO SKY COVER AND PRECIPITATION EARLIER IN THE DAY...BUT THIS COULD ERODE QUICKLY WITH MID TO LATE AFTERNOON DESTABILIATION. AS THE SURFACE LOW DEEPENS AND CONTINUES TO MOVE CLOSER...WE ARE ALMOST CERTAIN TO GET SEVERE WEATHER DEVELOPING...DESPITE A START THAT MAY BE SLIGHTLY DELAYED COMPARED TO EARLIER THINKING. THERE IS PLENTY OF MOISTURE AROUND TO WORK WITH AND BULK SHEAR IS SOLID. IF WE CAN GET A DISCRETE CELL TO DEVELOP...A QUICK SPIN UP IS QUITE POSSIBLE. TWO INCH DIAMETER HAIL...60 TO 70 MPH WIND GUSTS...AND AN ISOLATED TORNADO STILL LOOK LIKE A THREAT...WITH THE TORNADO THREAT FOCUSED MORE IN THE CENTRAL AND SOUTHERN CWA...AND EVEN MORE LIKELY IN THE SOUTHEASTERN CWA...NEAR FILLMORE AND THAYER COUNTIES. AS THE COLD FRONT MAKES ITS WAY SOUTH...THIS WILL PROVIDE ANOTHER MECHANISM OF LIFTING TO BE CONCERN WITH THIS EVENING...ALTHOUGH STORMS IN THIS REGIME WILL LIKELY BE ELEVATED...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ANY DISCRETE CELLS THAT DEVELOP COULD RAPIDLY TRANSITION INTO GROUPS OR LINEAR STRUCTURES. THE BEST CHANCE FOR AN ISOLATED TORNADO WOULD AGAIN BE IN THE SOUTHEASTERN CORNER OF OUR CWA...TOWARD THAYER/FILLMORE COUNTY...THE WAY IT LOOKS NOW. THERE ARE SOME BREAKS IN THE CLOUDS TO THE WEST...AND THIS SHOULD HELP DESTABILIZE US LATER THIS AFTERNOON. AFTER MIDNIGHT...WE SHOULD BE MOSTLY STABILIZED ENOUGH TO PREVENT MUCH THUNDERSTORM ACTIVITY FROM OCCURRING. ONE KINK IN THE FORECAST IS THE APPROACHING MID-LEVEL SHORTWAVE TROUGH THAT WILL BE ENOUGH TO KEEP SHOWERS IN THE FORECAST OVERNIGHT INTO WEDNESDAY MORNING. TEMPERATURES FOR WEDNESDAY WILL BE TRICKY. DESPITE THE FACE THAT WE WILL BE IN THE POST-COLD FRONT REGIME...THE COLDEST AIR HOLDS BACK UNTIL WEDNESDAY NIGHT/THURSDAY. THIS MEANS THAT THE POTENTIAL FOR BREAKS IN CLOUDS BY WEDNESDAY AFTERNOON WILL GIVE US POTENTIAL TO REACH UPPER 60S/LOWER 70S FOR MUCH OF THE CWA...ESPECIALLY CENTRAL AND SOUTH. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 339 PM CDT TUE SEP 9 2014 MODELS IN PRETTY GOOD AGREEMENT AT THE START OF THE LONG TERM PERIOD...SHOWING GENERALLY ZONAL FLOW IN PLACE ACROSS THE AREA...SET UP BETWEEN ELONGATED HIGH PRESSURE FROM TX TO THE CAROLINAS AND A SW/NE ORIENTATED TROUGH ACROSS CANADA AND INTO THE NRN ROCKIES. AT THE SFC...NRLY WINDS ARE EXPECTED TO BE IN PLACE ACROSS THE CWA...WELL NORTH OF THE MAIN COLD FRONT WHICH LOOKS TO BE EXTENDING FROM NRN TX TO THE GREAT LAKES. KEPT THE DRY FORECAST GOING FOR THE WED EVENING/OVERNIGHT PERIOD AS THE CWA SITS IN BETWEEN DISTURBANCES. THE NEXT BEST CHANCE FOR PRECIPITATION DURING THE LONG TERM PERIOD LOOKS TO COME DURING THE DAYTIME HOURS THURSDAY THROUGH FRIDAY. MODELS IN GOOD AGREEMENT WITH THE OVERALL STORY...SHOWING INCREASING LIFT DURING MAINLY THE LATER PART OF THE DAY THURSDAY AHEAD OF A PORTION OF THAT ABOVE MENTIONED UPPER LEVEL TROUGH AXIS SET UP ROUGHLY ALONG THE US/CAN BORDER. THAT SHORTWAVE PIECE OF ENERGY WILL SWING THROUGH THE NRN PART OF THE ROCKIES DURING THE DAYTIME HOURS ON THURSDAY...BEFORE SWINGING THROUGH THE CENTRAL PLAINS THURSDAY NIGHT AND INTO AT LEAST PART OF THE DAY ON FRIDAY. DID NOT MAKE SIGNIFICANT CHANGES TO THE POPS AND TIMING...WITH THE HIGHEST POPS REMAINING IN THE 00-12Z FRIDAY PERIOD AS THE TROUGH AXIS IS MOVING INTO AND THROUGH A GOOD CHUNK OF THE CWA. CONFIDENCE IS LOWER IN THE THURSDAY DAYTIME POPS...WITH NOT ALL MODELS IN AGREEMENT WITH HOW MUCH QPF MAKES ITS WAY INTO ESP WRN PORTIONS OF THE CWA. IF MODELS TREND TOWARD THE WETTER SOLUTIONS...POPS ESP THURS AFTERNOON MAY NEED TO BE RAISED. AS WE GET INTO THE DAY ON FRIDAY...KEPT 40-50 POPS GOING THROUGH THE FIRST HALF OF THE DAY AS THE TROUGH AXIS SWINGS COMPLETELY THROUGH...WITH DECREASING POPS THROUGH THE AFTERNOON HOURS. MODELS IN GOOD AGREEMENT SHOWING THAT BETTER INSTABILITY NEVER REALLY GETS A CHANCE TO WORK ITS WAY BACK INTO THE REGION...SO KEPT THE THUNDER MENTION OUT OF THE FORECAST THROUGH THE EVENT. ALONG WITH THE PRECIP CHANCES...ACCOMPANYING THIS SYSTEM WILL BE A REINFORCING SHOT OF NRLY WINDS AND COOLER TEMPS WITH THE PASSAGE OF ANOTHER COLD FRONT...AND MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING THAT BY FRIDAY EVENING THE CENTER OF THE SFC HIGH OVER AT LEAST A PORTION/IF NOT ALL OF THE CWA. THURS/FRI TEMPERATURES STILL EXPECTED TO BE THE COOLEST DAYS OF THE LONG TERM PERIOD...THURS AFFECTED BY THE INCREASED CLOUD COVER AND POTENTIAL PRECIP MOVING IN...WHILE FRIDAY IS SITTING BEHIND THE COLD FRONT WITH COOLER HIGH PRESSURE BUILDING IN FROM THE N/NW. HIGHS ON THURSDAY CURRENTLY RANGE FROM NEAR 50 IN THE NORTH TO THE LOWER 60S IN NC KS...WITH MID 50S IN PLACE FOR FRIDAY...WHICH SHOULD SEE DIMINISHING CLOUD COVER THROUGH THE AFTERNOON HOURS. FOR THE UPCOMING WEEKEND...KEPT THE DRY FORECAST GOING THROUGH THE DAYTIME HOURS ON SUNDAY...WITH MODELS SHOWING CONTINUED ZONAL TO SLIGHT NWRLY FLOW IN THE UPPER LEVELS AND THE MAIN DISTURBANCES REMAINING FAR ENOUGH NORTH TO NOT AFFECT THE CWA. HIGH PRESSURE WILL CONTINUE TO BE THE MAIN PLAYER WITH THE SFC PATTERN...KEEPING WINDS ON THE LIGHTER SIDE /MAYBE REACHING 10-15 MPH/...BUT TURNING SRLY AS THE CENTER OF THE HIGH SLIDES EAST. CURRENTLY NOT EXPECTING A LOT IN THE WAY OF CLOUD COVER...AND SHOULD SEE A REBOUND IN TEMPS THROUGH THE WEEKND...WITH LOW/MID 60S FOR SAT AND UPPER 60S/LOW 70S FOR SUNDAY. ANOTHER WEAK DISTURBANCE LOOKS TO POTENTIALLY AFFECT THE CWA AS WE GET INTO SUN NIGHT/MON...AND HAVE POPS IN THE FORECAST...THOUGH CONFIDENCE ISNT THE HIGHEST DUE TO MODEL DIFFERENCES...AND KEPT THEM LOW. HIGH TEMP FORECAST KEEP THINGS GENERALLY IN THE LOWER/MID 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 626 PM CDT TUE SEP 9 2014 SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE AREA THIS EVENING ALONG AND NORTH OF A WARM FRONT WHICH IS LOCATED FROM CENTRAL KS INTO SOUTHEAST NEB. THIS SHOULD GRADUALLY WORK EAST OVERNIGHT AND WINDS WILL CONTINUE TO INCREASE OUT OF THE NORTH. EXPECT MORE SHOWERY TYPE OF PRECIPITATION AFTER MIDNIGHT AS THE ATMOSPHERE BECOMES MORE STABLE BUT WE REMAIN UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH. STILL EXPECTING STRATUS DECK TO WORK IN AS WELL AND THE TERMINAL SHOULD SEE CIGS FALL TO MVFR AND THEN IFR AS THE NIGHT WEARS ON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...ADO AVIATION...EWALD
Hazardous weather outlook, Sep 9, 3:51 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 351 PM CDT TUE SEP 9 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 351 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO QUICKLY INCREASE IN COVERAGE AND INTENSITY DURING THE LATE AFTERNOON AND EVENING...AND SOME OF THE STORMS COULD TURN SEVERE UNTIL 11 PM. IF THE INITIAL LATE AFTERNOON/EARLY EVENING STORMS ARE ISOLATED...HAIL TO AROUND 2 INCHES IN DIAMETER...DAMAGING WINDS OF UP TO 70 MPH...AND A TORNADO OR TWO WILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 80. AS MORE STORMS MERGE AND FORM INTO A SQUALL LINE OR LINES...THE THREAT OF SEVERE WEATHER WILL TRANSITION TO DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS. THE CHANCE OF THUNDERSTORMS DECREASES RAPIDLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...DISPATCHERS...AND EMERGENCY MANAGERS SHOULD BE AWARE THAT SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...AND BE PREPARED FOR SEVERE WEATHER OPERATIONS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Special weather statement, Sep 9, 5:38 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
538 PM CDT TUE SEP 9 2014
KSZ018-019-092315-
MITCHELL KS-OSBORNE KS-
538 PM CDT TUE SEP 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL...SOUTHEASTERN
ROOKS AND OSBORNE COUNTIES UNTIL 615 PM CDT...
AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NATOMA TO NEAR SYLVAN
GROVE...AND MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE... NATOMA...TIPTON...HUNTER AND
VICTOR...AND RURAL AREAS OF SOUTHERN OSBORNE AND MITCHELL COUNTIES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 3929 9905 3944 9892 3929 9794 3922 9805
3922 9849 3913 9849 3913 9905
TIME...MOT...LOC 2237Z 221DEG 29KT 3914 9907 3904 9845
PFANNKUCHSpecial weather statement, Sep 9, 5:44 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT TUE SEP 9 2014
KSZ006-007-NEZ085-092330-
JEWELL KS-SMITH KS-WEBSTER NE-
544 PM CDT TUE SEP 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...NORTHWESTERN
JEWELL AND SOUTHERN WEBSTER COUNTIES UNTIL 630 PM CDT...
AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF BELLAIRE...OR 36 MILES EAST OF PHILLIPSBURG...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RED CLOUD...GUIDE ROCK...LEBANON...BURR OAK AND INAVALE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 3994 9878 4014 9860 4014 9828 3987 9827
3979 9864
TIME...MOT...LOC 2243Z 231DEG 20KT 3991 9866
ROSSILocal storm report, Sep 9, 6:04 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
604 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 7 SSE RED CLOUD 39.99N 98.48W
09/09/2014 E1.00 INCH JEWELL KS TRAINED SPOTTER
HAIL FROM DIME TO QUARTER SIZE.
&&
REEDSpecial weather statement, Sep 9, 6:14 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT TUE SEP 9 2014
KSZ018-019-100000-
MITCHELL KS-OSBORNE KS-
614 PM CDT TUE SEP 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL AND SOUTHEASTERN OSBORNE
COUNTIES UNTIL 700 PM CDT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF TIPTON TO
6 MILES NORTHEAST OF BARNARD...AND MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS OF GENERALLY 50 TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS POTENTIALLY IMPACTED INCLUDE... BELOIT...DOWNS...CAWKER
CITY...GLEN ELDER...TIPTON...ASHERVILLE...
SIMPSON...HUNTER...SCOTTSVILLE AND VICTOR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 3920 9881 3954 9852 3954 9793 3929 9793
3922 9797 3922 9849 3916 9849 3915 9863
TIME...MOT...LOC 2313Z 231DEG 45KT 3931 9863 3927 9799
PFANNKUCHSpecial weather statement, Sep 9, 6:36 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 636 PM CDT TUE SEP 9 2014 KSZ007-100015- JEWELL KS- 636 PM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEWELL COUNTY UNTIL 715 PM CDT... AT 636 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOSTWICK TO NEAR MANKATO...AND MOVING EAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MANKATO...JEWELL...BURR OAK...WEBBER...MONTROSE AND LOVEWELL STATE PARK. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL NEBRASKA. LAT...LON 3962 9806 3971 9839 3999 9826 4000 9793 TIME...MOT...LOC 2336Z 272DEG 34KT 3999 9814 3975 9830 ROSSI
Special weather statement, Sep 9, 6:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 646 PM CDT TUE SEP 9 2014 NEZ049-064-100015- YORK NE-POLK NE- 646 PM CDT TUE SEP 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK AND NORTHERN YORK COUNTIES UNTIL 715 PM CDT... AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHELBY TO NEAR BRADSHAW...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND HAIL POTENTIALLY UP TO AROUND NICKEL SIZE WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... YORK...STROMSBURG...OSCEOLA...SHELBY...WACO...BENEDICT...GRESHAM AND THAYER. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 361 AND 365. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4079 9737 4096 9781 4128 9760 4128 9737 TIME...MOT...LOC 2345Z 272DEG 30KT 4121 9747 4096 9771 PFANNKUCH
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 5:38 PM CDT | Special Weather Statement | GID | Osborne | 37 min |
| Sep 9, 5:46 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 29 min |
| Sep 9, 6:14 PM CDT | Special Weather Statement | GID | Mitchell | 46 min |
| Sep 9, 6:36 PM CDT | Special Weather Statement | GID | Jewell | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.